MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/150/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/150/130; PERIPHERAL DILATATION CATHETER
Model Number 366134
Medical Device Problem Codes Material Puncture/Hole (1504); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
Attempted inflation of the passeo-18 balloon (complaint device) at site of lesion in sfa (80 percent stenosis degree).Upon starting inflation, no visible contrast was seen.Negative pressure was pulled on syringe and blood was withdrawn in line, indicating balloon rupture or hole.This balloon was withdrawn, and another passeo-18 with same lot (reported separately) was opened and reinserted.While attempting another inflation, the same incident happened.Balloon was withdrawn and replaced with like size competitive balloon.The competitive balloon inflated with no issue and procedure was completed.
 
Additional Manufacturer Narrative
The returned device was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed a fine jet of water emerging from the distal end of the balloon when attempting inflation.Microscopic analysis of the balloon surface showed a small pinhole, 9 mm distal to the proximal x-ray marker.In close vicinity of the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the device was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the reported event is most likely related to the patients anatomy.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference (b)(4).The returned device was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed a fine jet of water emerging from the distal end of the balloon when attempting inflation.Microscopic analysis of the balloon surface showed a small pinhole, 9 mm distal to the proximal x-ray marker.In close vicinity of the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G., anatomical structure.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each product is tested for air tightness by means of a pressure test and a helium leak test.We can therefore confirm that the device was delivered in a leak-proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the reported event is most likely related to the patients anatomy.

Brand Name
PASSEO-18 5/150/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19360029
Report Number1028232-2024-02771
Device Sequence Number3797877
Product Code LIT
UDI-Device Identifier07640130414761
UDI-Public(01)07640130414761(17)2701
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number366134
Device Catalogue Number366134
Device Lot Number01240335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer07/01/2024
11/05/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/02/2024
11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown